MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 120 WITH AUTOSAMPLER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 120 WITH AUTOSAMPLER
Model Number ADVIA 120 WITH AUTOSAMPLER
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).A siemens customer service engineer (cse) was dispatched to the customer site.The cse determined that the advia 120 hematology system's uninterruptible power supply (ups) had failed internally and was smoking.The cse unplugged the ups from the wall and from the analyzer and replaced it with a new ups.The cause of the ups failure was due to the multiple power surges in the lab.The system is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
The customer observed smoke and an electrical burning smell coming from the back of their advia 120 hematology system by the outlet plug after having several power surges in their lab.No flames were observed and there are no reports of delays in patient testing.There are no reports of adverse health consequences due to this event.

Brand Name
ADVIA 120 WITH AUTOSAMPLER
Common Device Name
ADVIA 120 WITH AUTOSAMPLER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
MDR Report Key10889378
Report Number2432235-2020-00459
Device Sequence Number2829699
Product Code GKZ
UDI-Device Identifier00630414574868
UDI-Public00630414574868
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K971998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 120 WITH AUTOSAMPLER
Device Catalogue Number10360958
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2020
Initial Report FDA Received Date11/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1